100 lb. Club - hormones and weight loss?
06-29-2008, 12:55 PM
i know that weight loss, and your weight in general can effect your hormones but i do have a question. i am on the pill, and i have been for 2 years...i have never experienced any spotting or bleeding in between periods... however the past couple of days i have been getting very light spotting, but my period isn't due until thursday! do you think it could be related to weight loss ans exercise? (i have lost 12 pounds in just over 2 weeks). any knowledge on the subject would be greatly appreciated, thanks!
06-29-2008, 02:11 PM
Well, I will tell you this. For the last many years, my cycles have gotten further and further apart. I just assumed it was my "normal" or part of being in my 30s. My cycles were regular but every 32-35 days. At my heaviest they were 38-40 days apart. After I lost a bunch of weight, the cycles got closer and closer together. 32-35 again, and then 30, and now 28. I think being very overweight screws up your hormones and cycles for sure.
06-29-2008, 02:23 PM
i understand that, but on the pill, my cycles have been very regular every 27-29 days...so i am slightly alarmed. your information was helpful though, thank you!
06-29-2008, 02:25 PM
I think it's pretty normal. Changing body weight can affect how the hormones in your pills work with your body.
If you're really concerned, you could probably call your doctor and talk tot he nurse practitioner. I suspect, though, they'd tell you that spotting is normal on the pill - even if you've never had it previously - and that you don't need to worry unless it becomes a flow.
(Disclaimer: I'm not a doctor or a nurse or any kind of medical professional - nor do I play one on TV! :) ).
06-29-2008, 02:37 PM
thank you, that probably is an accurate explaination, i just wanted a second opinion.
06-29-2008, 02:47 PM
With weight loss (and exercise, better sleep, regular & better eating), my periods have become lighter and much less painful, but I haven't had any spotting in between, and I'm not on the pill. I will say I have seen many similar threads and many, many people have had their periods affected by their weight loss and changes in eating & exercise habits - I think more have said they got lighter and closer together, but others have had other effects. Of course, you should definitely discuss any concerning menstrual changes with your doctor, but I just wanted to say you're not alone in seeing changes.
06-29-2008, 03:45 PM
thank you, i think i'll do a thread search on that!
06-30-2008, 09:49 AM
We store a form of estrogen in our fat cells. When we lose weight, that extra estrogen is dumped into our system. This can cause TOM like symptoms and mild disruptions with any hormone therapy. I do recommend checking with your doctor as there can be many reasons for spotting.
06-30-2008, 03:27 PM
that is what i think too, i'm going to call my gyn tomorrow. thank you.
I've spotted mid-cycle every single month since losing weight. Both the doctor and the ob-gyn claim it's from the weight loss, normal and not to worry. Of course you'll want to check with your own doctor ASAP, but my experience may reassure you in the meantime.